Alert archive / Missouri / River Flood Warnings in 2019
River Flood Warning 61, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Mar 11, 2019, 10:04 PM CDT for Pike County, Missouri; Calhoun County, Illinois. It took effect at Mar 13, 2019, 7:00 AM CDT. It was in force for 129 days.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2019, 10:04 PM CDT (03:04 UTC)
- In effect from
- Mar 13, 2019, 7:00 AM CDT
- Expired
- Jul 20, 2019, 10:03 AM CDT
- In force
- 129 days
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Calhoun County, IL, Pike County, MO
The radar
The St Louis radar (KLSX), 65 km from the middle of the area, began a volume at 03:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at Clarksville Lock and Dam 24 (CLKM7).
- Action stage
- 23 ft
- Minor stage
- 25 ft
- Moderate stage
- 31 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 11, 6:39 PM CDT, 3 hours 25 minutes earlier.
Area forecast discussion, Mar 11, 6:39 PM CDT, 3 hours 25 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 639 PM CDT Mon Mar 11 2019 .SHORT TERM... (Through Late Tuesday Afternoon) Issued at 105 PM CDT Mon Mar 11 2019 The sprinkles across parts of southeast MO and southwest IL have finally moved out of the area. The cloud cover across east central and southeast MO and southwest IL should continue to shift slowly southward late this afternoon and into this evening as the surface ridge extending from southern MN south-southeast into northern MO and northwestern IL shifts east-southeastward. More clouds will spread eastward into our area late tonight and Tuesday morning as low-mid level warm air advection increases ahead of weak shortwaves. A strengthening south-southwesterly low level jet will also bring increasing low level moisture into our area with rain spreading eastward through our forecast area on Tuesday. Most of the rain will fall Tuesday afternoon and mainly west of the Mississippi River. GKS .LONG TERM... (Tuesday Night through Next Monday) Issued at 105 PM CDT Mon Mar 11 2019 The rain will continue across most of our area Tuesday evening, then shift mainly into west central IL late Tuesday night. There will be a brief break in the showers for much of our area late Tuesday night and Wednesday morning, then another round of showers and a few storms can be expected Wednesday afternoon and night in the warm conveyor belt ahead/east-southeast of a strong upper level low and associated surface low moving northeastward from the central Plains into the northern Plains with the surface low moving through the northwest tip of MO early Thursday morning. Despite the cloud cover strong southerly low level winds will lead to above normal temperatures on Wednesday. Most of the precipitation will shift north and east of our forecast area on Thursday, but very strong and gusty winds can be expected Thursday with steep near dry adiabatic lapse rates and deep mixing bringing down the strong winds aloft to near the surface due to good momentum transfer. The highs on Thursday will be quite warm again across east central and southeast MO and southwest IL, but will be cooler elsewhere after the passage of the cold front which will move east-southeastward through the forecast area on Thursday. Colder temperatures can be expected beginning Thursday night across the entire area after the passage of the cold front. A dry period of weather will also begin Thursday night and continue through the weekend as a surface ridge across the Plains moves slowly east-southeastward through the region with northwesterly upper level flow. Below normal temperatures can be expected Friday and Friday night, moderating to near normal values for Sunday and Monday. GKS && .AVIATION... (For the 00z TAFs through 00z Tuesday Evening) Issued at 631 PM CDT Mon Mar 11 2019 VFR flight conditions are expected at the terminals tonight with mid and high clouds increasing during the overnight hours. Showers should spread from west to east into central MO during the later part of the morning, and into far eastern MO and western IL during the late afternoon or early evening. There is a bit of uncertainty in just how quickly the more continuous/solid coverage of showers/rain will move east. Flight conditions should eventually deteriorate to MVFR and then IFR several hours after the onset of the more continuous rainfall. SPECIFICS FOR KSTL: VFR flight conditions are expected tonight and Tuesday morning with mid and high clouds increasing during this time frame. Showers will spread into far eastern during the late afternoon or early evening. There is a bit of uncertainty in what the coverage will initially be like and hence just have VCSH at KSTL beginning at 21z. It appears that by Tuesday evening the showers will be more continuous with flight conditions deteriorating to MVFR. Glass && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Mar 11, 3:28 PM CDT, 6 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 328 PM CDT Mon Mar 11 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-122030- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 328 PM CDT Mon Mar 11 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a chance of thunderstorms across parts of the area Wednesday through Thursday morning. Strong south or southwest winds of 20 to 30 mph with gusts near 45 mph are possible on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. GKS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 10:04 PM CDT | River Flood Warning | LSX | Pike | 130 days |
| Mar 12, 10:43 AM CDT | River Flood Warning | LSX | Callaway, Osage | 26 days |
| Mar 12, 10:43 AM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 30 days |
| Mar 12, 10:43 AM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 27 days |
| Mar 12, 11:06 AM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 140 days |
| Mar 12, 11:58 AM CDT | River Flood Warning | LSX | Lewis | 125 days |
| Mar 12, 11:58 AM CDT | River Flood Warning | LSX | Marion | 111 days |
| Mar 12, 11:58 AM CDT | River Flood Warning | LSX | Marion | 109 days |
| Mar 12, 11:58 AM CDT | River Flood Warning | LSX | Marion | 128 days |
| Mar 12, 11:58 AM CDT | River Flood Warning | LSX | Ralls | 112 days |
| Mar 12, 11:58 AM CDT | River Flood Warning | LSX | Lincoln | 130 days |
| Mar 12, 11:58 AM CDT | River Flood Warning | LSX | Saint Charles | 136 days |
| Mar 12, 3:30 PM CDT | Wind Advisory | LSX | Audrain, Boone, Callaway, Cole, Crawford, Franklin and 23 more | 28 hr |
| Mar 11, 9:00 PM CDT | River Flood Warning | LSX | Brown | 4 days |
Nearby
River Flood Warnings in Missouri, 2019River Flood Warnings in Illinois, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.